Alert archive / Florida / Special Marine Warnings in 2022
Special Marine Warning 310, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Jul 25, 2022, 11:23 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 11:23 AM EDT (15:23 UTC)
- Expired
- Jul 25, 2022, 12:18 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Tallahassee radar (KTLH), 154 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WHUS52 KTAE 251523
SMWTAE
GMZ775-251630-
/O.NEW.KTAE.MA.W.0310.220725T1523Z-220725T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
1123 AM EDT Mon Jul 25 2022
The National Weather Service in Tallahassee has issued a
* Special Marine Warning for...
Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...
* Until 1230 PM EDT.
* At 1123 AM EDT, a strong thunderstorm was located 30 nm southeast
of V Tower, moving southwest at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make
sure all on board are wearing life jackets.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2906 8444 2938 8370 2929 8363 2918 8349
2885 8405 2894 8412 2889 8416 2889 8417
2879 8435
TIME...MOT...LOC 1523Z 065DEG 14KT 2907 8391
HAIL...0.00IN
WIND...>34KTS
$$
55-SCHOLL2 follow-up statements
286
FZUS72 KTAE 251612
MWSTAE
Marine Weather Statement
National Weather Service Tallahassee FL
1212 PM EDT Mon Jul 25 2022
GMZ775-251630-
/O.CON.KTAE.MA.W.0310.000000T0000Z-220725T1630Z/
1212 PM EDT Mon Jul 25 2022
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT...
For the following areas...
Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...
At 1212 PM EDT, a strong thunderstorm was located 32 nm southeast of
V Tower, moving south at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...frequent lightning...and heavy downpours. Make sure
all on board are wearing life jackets.
The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2929 8363 2918 8349 2885 8405 2894 8412
2889 8416 2889 8417 2879 8435 2890 8438
TIME...MOT...LOC 1612Z 017DEG 9KT 2896 8398
HAIL...0.00IN
WIND...>34KTS
$$
55-SCHOLL320
FZUS72 KTAE 251618
MWSTAE
Marine Weather Statement
National Weather Service Tallahassee FL
1218 PM EDT Mon Jul 25 2022
GMZ775-251628-
/O.CAN.KTAE.MA.W.0310.000000T0000Z-220725T1630Z/
1218 PM EDT Mon Jul 25 2022
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 2929 8363 2918 8349 2885 8405 2894 8412
2889 8416 2889 8417 2879 8435 2890 8438
TIME...MOT...LOC 1616Z 065DEG 14KT 2895 8401
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jul 25, 10:58 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 25, 10:58 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1058 AM EDT Mon Jul 25 2022 .UPDATE... Showers are developing in the Florida panhandle currently and this is the area that we will watch today for slow moving convection and heavy rainfall. The highest rain chances for the day will reside in the panhandle with 30-40% elsewhere. High pressure aloft will help to keep coverage more isolated to widely scattered through much of our Georgia counties. && .PREV DISCUSSION [643 AM EDT]... .NEAR TERM [Through Tonight]... High pressure continues to dominate through the near term period with Monday being very similar to the past few days. High temperatures will be in the mid 90s with afternoon convection yielding brief locally lower temps as scattered storms move through. Showers and thunderstorms will begin to develop along the sea breeze in the late morning and push inland throughout the afternoon. The high pressure influence will moderate the storm movement, this combined with 1.75-2 inch PWAT values could lead to heavy rainfall and isolated flooding in urban areas. Isolated gusty winds can also be expected with these afternoon storms. Convection will begin to wane in the evening hours with the potential for some storms to linger into the overnight period before clearing for the night. Over night lows hug the low to mid 70s with dew points within a few degrees creating a very muggy start to the week. .SHORT TERM & LONG TERM[Tuesday Through Monday]... High pressure is forecast to dominate the weather pattern throughout the short and long term periods. Mid-level ridging centered across the Southern Plains will begin to spread eastward across the region, with the ridge axis remaining to the north of our area. This will cause mid to upper level flow to shift from northerly to a more easterly direction for most of the period. At the surface, high pressure centered over the Atlantic will keep onshore flow on tap for the region through the week. Expect daily showers and thunderstorms to develop near the coasts and along the seabreeze in the morning to early afternoons before spreading inland throughout the rest of the day. Forecast soundings show a favorable environment for wet microbursts pretty much each afternoon, with conditions becoming slightly more favorable Friday into the weekend. Therefore gusty winds and isolated heavy rainfall will remain the primary hazards with storms each day throughout the week. High temperatures are forecast to remain fairly steady in the low to mid 90s each afternoon with heat indices in the upper 90s to near 103. Low temperatures are forecast in the mid 70s each night. .AVIATION... [Through 12Z Tuesday] VFR conditions will continue with the potential for patchy fog and stratus to create brief reductions in visibility and ceilings just after sunrise. The remainder of the day will be mostly VFR with scattered afternoon convection creating periods of MVFR or locally lower conditions as they move through. Conditions are expected to clear overnight with the same potential for patchy fog and stratus on Tuesday morning. .MARINE... High pressure is forecast to dominate the weather pattern through the period with generally light winds and low seas expected. Showers and thunderstorms will be possible every day with locally higher winds and seas nearby. .FIRE WEATHER... Low dispersions are possible today and tomorrow across the region with moderate dispersions returning on Wednesday. Scattered showers and thunderstorms are possible each day bringing heavy rainfall and gusty winds. .HYDROLOGY... Area rivers and streams remain in good shape this morning. No widespread flooding or river flooding is expected through the period. Daily showers and storms could produce isolated pockets of heavy rainfall and cause very localized flooding in urban or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 74 93 74 93 / 40 10 30 10 40 Panama City 89 76 89 77 90 / 50 10 30 10 30 Dothan 90 73 92 73 93 / 40 20 20 10 20 Albany 92 73 93 74 94 / 30 20 20 10 20 Valdosta 92 72 93 74 93 / 40 10 20 20 40 Cross City 92 73 94 74 92 / 40 20 40 20 50 Apalachicola 88 77 88 77 88 / 40 10 30 10 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for Coastal Franklin. GA...None. AL...None. GM...None. && UPDATE...Scholl NEAR TERM...Darish SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Darish MARINE...Merrifield FIRE WEATHER...Darish/Rogacheski HYDROLOGY...Merrifield
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:08 AM EDT | Rip Current Statement | TAE | Franklin | 19 hr |
| Jul 25, 1:07 PM EDT | Areal Flood Advisory | TAE | Taylor | 113 min |
| Jul 25, 1:28 PM EDT | Special Marine Warning | TAE | 17 min | |
| Jul 25, 1:40 PM EDT | Areal Flood Advisory | TAE | Dixie, Taylor | 2 hr |
| Jul 25, 1:58 PM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jul 25, 3:02 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 43 min |
| Jul 25, 7:13 PM EDT | Special Weather Statement | TAE | Dixie | 62 min |
| Jul 25, 7:15 PM EDT | Special Marine Warning | TAE | 89 min | |
| Jul 24, 8:00 PM EDT | Special Weather Statement | TAE | Colquitt, Thomas | 45 min |
| Jul 24, 8:57 PM EDT | Special Weather Statement | TAE | Dougherty, Mitchell | 48 min |
| Jul 24, 9:30 PM EDT | Flash Flood Warning | TAE | Dougherty | 2 hr |
| Jul 24, 9:44 PM EDT | Special Weather Statement | TAE | Baker, Dougherty, Mitchell | 46 min |
Nearby
Special Marine Warnings in Florida, 2022Every special marine warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.